MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VNGD PS TIB BRG 10X71/75MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VNGD PS TIB BRG 10X71/75MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Tissue Damage (2104); Blood Loss (2597)
Date of Event 09/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001825034-2020-02903, 0001825034-2020-02904.Concomitant medical products: biomet cc i-beam tray 71mm, item# 141223, lot# j6061624.Van ps open intl fem-lt 70 , item# 183132, lot# j3880066.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a phase one revision approximately one year and seven weeks post implantation due to infection.An arthroscopy was performed four months earlier.The tibial component was found to be loose as a consequence of the infection.All components were removed and antibiotic cement spacers were placed.A picc line was placed and the patient received iv antibiotics.Three months and eleven days later the patient was re-implanted with a new left total knee arthroplasty.There is no additional information at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.The reported event of deep infection greater than ninety days occurred post implantation.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.Noted events of tibial component loosening, blood loss and postop anemia are all secondary to the infection, as noted by the surgeon in the medical records.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VNGD PS TIB BRG 10X71/75MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10326731
Report Number0001825034-2020-02902
Device Sequence Number11030899
Product Code JWH
UDI-Device Identifier00880304271937
UDI-Public(01)00880304271937
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K113550
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/22/2022
Device Model NumberN/A
Device Catalogue Number183640
Device Lot Number040510
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer12/03/2020
Initial Report FDA Received Date07/27/2020
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight81